Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

October 7, 20126 counties in North Carolina

NWS Raleigh, NC issued this special weather statement at Oct 7, 2012, 9:36 AM EDT for 6 counties in North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2012, 9:36 AM EDT (13:36 UTC)
Expired
Oct 7, 2012, 10:30 AM EDT
In force
54 min
Issued by
NWS Raleigh, NC

Counties Franklin County, NC, Nash County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
544 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WWUS82 KRAH 071336
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT SUN OCT 7 2012

NCZ008>011-025>028-041>043-071430-
DURHAM-EDGECOMBE-FRANKLIN-GRANVILLE-HALIFAX-JOHNSTON-NASH-VANCE-WAKE-
WARREN-WILSON-
936 AM EDT SUN OCT 7 2012

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL 
MOVE ACROSS WAKE... GRANVILLE... FRANKLIN... WARREN... AND HALIFAX 
COUNTIES THROUGH 1030 AM...
 
AT 931 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND 
ISOLATED THUNDERSTORMS EXTENDING FROM APEX AND CARY TO RDU 
INTERNATIONAL AIRPORT AND HENDERSON... MOVING EAST AT 40 MPH. VERY 
HEAVY RAIN... OCCASIONAL LIGHTNING... AND GUSTY WIND TO 30 MPH WILL 
ACCOMPANY THE LINE AS IT MOVES THROUGH. 

AREAS IMPACTED INCLUDE... HOLLY SPRINGS... CARY... APEX... 
RALEIGH... GARNER... WAKE FOREST... FALLS LAKE... LOUISBURG... 
HENDERSON... WARRENTON... ROANOKE RAPIDS. 

THE LINE WILL REACH NASH... JOHNSTON AND WILSON COUNTIES BEFORE 1030 
AM. 

&&

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7773
      3648 7765 3565 7770 3559 7777 3560 7890
      3578 7891 3655 7840 3655 7790
TIME...MOT...LOC 1331Z 268DEG 35KT 3571 7880

$$

BADGETT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 7, 7:40 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 7, 7:40 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
740 AM EDT SUN OCT 7 2012

.SYNOPSIS...
A COLD FRONT OVER THE AREA WILL MOVE SOUTHEAST TO COASTAL SECTIONS
THIS MORNING. THE FRONT WILL BRIEFLY STALL OVER THE COASTAL AREAS
TODAY... BEFORE SHIFTING OFFSHORE THIS EVENING. THICK CLOUD COVER
AND A CHILLY AIR MASS WILL HOLD OVER THE REGION THROUGH MONDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 300 AM SUNDAY...

EARLY MORNING...
THE SURFACE COLD FRONT HAS PUSHED SOUTH THROUGH THE AREA SINCE LAST
EVENING...NOW STRETCHING FROM KGSP TO KMEB TO KPGV.  A PATCH OF
SHOWERS MOVING NORTHEAST BETWEEN KGSO AND KRDU IS BEING AIDED BY A
WEAK DISTURBANCE LOFT IN WATER VAPOR AND INCREASING ISENTROPIC
ASCENT.  THE 00Z KGSO RAOB SHOWERS ENOUGH INSTABILITY ABOVE THE
STRENGTHENING COLD DOME TO SUPPORT AT LEAST A FEW SPORADIC LIGHTNING
STRIKES THROUGH EARLY MORNING.  THE HEAVIER SHOWERS A PRODUCING
BETWEEN ONE TO TWO TENTHS OF AN INCH OF RAINFALL.  BASED ON RAP
ISENTROPIC FIELDS AND HRRR SIMULATED REFLECTIVITY...EXPECT THESE
SHOWERS TO CONTINUE MOVING OFF TO THE NORTHEAST AND OUT OF THE
NORTHERN PIEDMONT/COASTAL PLAIN BY 10Z.

TODAY...
A SHORTWAVE CURRENTLY APPROACHING THE MID MS VALLEY REGION WILL
SWING ACROSS THE OH VALLEY REGION THIS AFTERNOON..WITH PRECIP
SPREADING EAST AND EXPANDING ALONG THE 850MB FRONT THAT HAS STALLED
FROM THE LOWER TN VALLEY TO THE MID ATLANTIC STATES.  WHILE THE FLOW
AHEAD OF THE SHORTWAVE WILL STRENGTHEN THIS AFTERNOON...WINDS IN THE
295-305K LAYER STAY RELATIVELY PARALLEL TO FRONTAL ZONE AND
CROSS-SECTIONS SHOW MUCH DEEPER MOISTURE ALONG AND WEST OF THE
MOUNTAINS.  THUS...WHILE OVERCAST SKIES WILL DEVELOP THIS MORNING
DUE TO MOISTENING AT THE TOP OF THE STABLE LAYER...PRECIP AMOUNTS
SHOULD BE RELATIVELY LIGHT..WITH MODELS NOW ONLY SHOWING A TENTH OF
AN INCH OR LESS IN THE NORTHWEST PIEDMONT.

TO THE SOUTH AND EAST...THE COLD FRONT WILL STALL ACROSS SC AND
SOUTHEAST NC THIS MORNING.  A WEAK WAVE OF LOW PRESSURE IS FORECAST
TO MOVE FROM CENTRAL NC TOWARD THE OBX THIS AFTERNOON...WHICH SHOULD
HELP TRIGGER SOME SHOWERS AND STORMS IN THE VICINITY OF THE FRONTAL
ZONE.  FORECAST SOUNDINGS AT KFAY LOOK MUCH TOO STABLE FOR ANY NEAR
SURFACE BASED CONVECTION...BUT MUCAPE FORECASTS SHOW AROUND 400-600
J/KG JUST TO THE NORTH OF THE FRONT...SO AN ISOLATED AND ELEVATED
STORM COULD BE POSSIBLE OVER THE SOUTHEAST CWA.  HOWEVER...THE COLD
FRONT IS FORECAST TO SURGE FURTHER SOUTH AND EAST AFTER 18Z (IN THE
WAKE OF THE SURFACE WAVE)...WITH THE POTENTIAL FOR AN THUNDER
BECOMING LESS LIKELY WITH TIME.  THE POP FORECAST WILL SHOW A STRONG
GRADIENT FROM 80 IN THE NORTHWEST TO 25 IN THE SOUTHEAST.

THE RISE IN TEMPS TODAY WILL SOMEWHAT DEPEND ON HOW MUCH PRECIP
FALLS...WITH LESS RISE EXPECTED IN THE NORTHWEST PIEDMONT WITH
PERIODS OF RAIN EXPECTED THROUGH THIS AFTERNOON.  THINNER MOISTURE
PROFILES AND A LITTLE MORE HEATING NEAR THE FRONT MAY ALLOW FOR SOME
LOWER 70S IN THE FAR SOUTHEASTERN AREAS.  MID 50S TO LOWER 70S
ARE EXPECTED WITH A SHARP GRADIENT ACROSS THE PIEDMONT.

TONIGHT AND MONDAY...
AS HIGH PRESSURE EXPANDS ACROSS THE OHIO VALLEY TONIGHT...COOL AND
DRIER LOW LEVEL AIR WILL WORK SOUTH INTO THE AREA WITH DEW POINTS
FALLING INTO THE 40S CWA-WIDE. THIS WILL ALLOW FOR A LITTLE MORE
COOLING AND LOWS REACHING THE 42-49 RANGE AND NO RAIN OVERNIGHT.

ANOTHER SHORTWAVE OVER CO/WY THIS MORNING WILL SWING FURTHER SOUTH
TOWARD THE TN VALLEY MONDAY...WITH A LITTLE BETTER RAIN CHANCES OVER
ALL OF CENTRAL NC AS THE 850MB DRIFTS EASTWARD AND THE RIGHT
ENTRANCE REGION OF THE PERSISTENT UPPER JET TO OUR NORTH SHIFTS
OVERHEAD.  ISENTROPIC ASCENT...WHILE STRONGER...IS STILL NOT VERY
IMPRESSIVE...SO RAINFALL TOTALS MAY AGAIN BE LIGHT.  HOWEVER...
TEMPS WILL LIKELY NOT RISE MUCH AT ALL ACROSS THE CWA AS A BETTER
COLD AIR DAMMING AIRMASS DEVELOPS...WITH MOST GUIDANCE INDICATING
LOW TO MID 50S...POSSIBLY 60 IN THE FAR SOUTHEAST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 220 AM SUNDAY...

FOR MONDAY NIGHT: PATTERN REMAINS DOMINATED BY FAST MID LEVEL
CYCLONIC FLOW... ON THE COLD SIDE OF A SURFACE BOUNDARY... RESULTING
IN CHILLY AND HIGHLY UNSETTLED WEATHER. THE PARENT HIGH SUPPORTING
THE DAMMING REGIME WILL BE CENTERED OVER THE COAST OF MAINE AND
CANADIAN MARITIMES WHILE EXTENDING TO THE SW... THROUGH THE NC
FOOTHILLS AND WRN PIEDMONT. MOIST UPGLIDE AT 290K-295K IS NOT
PARTICULARLY INTENSE OVER CENTRAL NC BUT THE PRESENCE OF A DEEP
NEARLY SATURATED LAYER AT 950 MB TO 750 MB SHOULD MAKE THIS LIFT
VERY PRODUCTIVE IN TERMS OF CONDENSATION AND PRECIP... AND THE
FAST-MOVING PASSAGE OF A MID LEVEL WAVE THROUGH THE AREA SHOULD
FURTHER AUGMENT LIFT. UPPER DIVERGENCE OVER CENTRAL NC... IN THE
RIGHT ENTRANCE REGION OF THE 120+ KT UPPER JET CORE OVER AND JUST
OFF THE NORTHEAST COAST ON MONDAY... QUICKLY DIMINISHES AS THE JET
MOVES AWAY TO THE NE... AND FORECAST SOUNDINGS CONFIRM DRYING ALOFT
OVERNIGHT... HOWEVER THE COLUMN WILL REMAIN NEARLY SATURATED BELOW
750 MB WITH LOWERING CEILINGS OVERNIGHT WITHIN THE PERSISTENT
DAMMING-INDUCED STABLE LAYER. THE MOIST UPGLIDE LARGELY ENDS AFTER
MIDNIGHT... AS THE WINDS ALOFT DECELERATE AND THE MID LEVEL WAVE
EXITS ALONG WITH THE UPPER JET-RELATED FORCING FOR ASCENT. EXPECT A
GRADUAL LOWERING OF LIGHT RAIN AND DRIZZLE COVERAGE FROM SOUTH TO
NORTH THROUGH THE NIGHT... ENDING LAST IN THE FAR NORTHWEST CWA
(ROXBORO THROUGH THE TRIAD) WHERE SLOPED ASCENT WILL LINGER ALONG A
WEAK 925 MB FRONTAL ZONE. LOW CLOUDS... AREAS OF FOG... AND POCKETS
OF DRIZZLE ARE LIKELY TO PERSIST AREAWIDE THROUGH DAYBREAK. TEMPS
SHOULD DROP NO MORE THAN 10 DEGREES OR SO FROM THE PRECEDING CHILLY
DAYTIME TEMPS... YIELDING LOWS OF 42-49.

FOR TUESDAY/TUESDAY NIGHT: THE MID LEVEL CANADIAN VORTEX WOBBLES
OVER HUDSON BAY WHILE ITS TRAILING BROAD TROUGHING SHIFTS SLOWLY
FROM THE UPPER MIDWEST TOWARD MI WHILE AMPLIFYING. THE STRONG
(ROUGHLY 1030 MB) PARENT SURFACE HIGH CENTERED OVER NOVA SCOTIA
EARLY TUESDAY CONTINUES MOVING NORTHEAST OVER THE MARITIMES...
CAUSING THE TRAILING RIDGE TO LOSE ITS GRIP ON CENTRAL NC AND LEAVE
BEHIND A DISCONNECTED WEAK RESIDUAL COOL STABLE POOL. THIS
SEPARATION FROM THE SUPPLY OF COOL DRY AIR TO MAINTAIN THE DAMMING
AIR MASS WILL ALLOW IT TO BECOME VULNERABLE TO HORIZONTAL DISPERSION
AND CONVECTIVE MIXING AS THE DRIER AIR ALOFT ALLOWS STRONG HEATING
FROM THE TOP... ALTHOUGH TYPICALLY THIS EROSION PROCESS OFTEN TAKES
QUITE A WHILE PARTICULARLY WITH A STABLE LAYER THIS DEEP. WILL BE
SLOW TO GET RID OF THE WEDGE-SUPPORTED CLOUDS ON TUESDAY... TRENDING
GRADUALLY TO PARTLY CLOUDY LATE IN THE DAY. THE WEAK HIGH WILL DRIFT
BACK TOWARD THE SW TO OVER THE INTERIOR SOUTHEAST STATES TUESDAY
NIGHT... AND WITH THE RESULTING MODIFICATION OF THE AIR MASS...
THICKNESSES WILL START TO REBOUND BUT SHOULD STILL HOLD WELL BELOW
NORMAL FOR ANOTHER DAY GIVEN THE DELAYED HEATING. EXPECT MODEST
WARMING WITH HIGHS OF 60-68. EXPECT FAIR SKIES TUESDAY NIGHT WITH
CONTINUED DRYING ALOFT... ALTHOUGH RECOVERING SURFACE DEW POINTS
COMBINED WITH LIGHT WINDS IS LIKELY TO LEAD TO DEVELOPMENT OF GROUND
FOG OVERNIGHT. LOWS 47-52. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 250 AM SUNDAY...

EXPECT GENERALLY DRY WEATHER BUT WITH ROLLER COASTER TEMPS AS A
SUCCESSION OF FRONTS DROPS THROUGH THE REGION.

FOR WEDNESDAY/WEDNESDAY NIGHT: THE MID LEVEL TROUGH AXIS SWINGS
SWIFTLY ENE THROUGH THE GREAT LAKES AND NORTHEAST STATES... DRAGGING
A SURFACE COLD FRONT THROUGH CENTRAL NC WEDNESDAY AFTERNOON. GIVEN
THAT THE SURFACE HIGH CENTER WILL BE LOCATED TO OUR SOUTH AND SW...
THERE WILL BE LITTLE TO NO MOISTURE FLUX AHEAD OF THE FRONT... THUS
IT SHOULD COME THROUGH DRY. THICKNESSES ARE PROJECTED TO BE AT OR
JUST ABOVE NORMAL WEDNESDAY... TRANSLATING TO HIGHS IN THE MID TO
UPPER 70S. YUKON-SOURCE HIGH PRESSURE BUILDING IN BEHIND THE FRONT
SHOULD SEND THICKNESSES PLUNGING BACK DOWN BELOW NORMAL... WITH LOWS
IN THE MID 40S TO NEAR 50.

FOR THURSDAY THROUGH SATURDAY: THE SURFACE HIGH IS EXPECTED TO BUILD
OVER NC ON THURSDAY... WITH BROAD/FAST/CYCLONIC MID LEVEL FLOW FROM
SW CANADA ACROSS THE NORTHEAST STATES. FAIR AND DRY THURSDAY WITH
INITIALLY COOL BUT MODERATING TEMPS. A MINOR WAVE DROPS INTO THE
LONGWAVE TROUGH OVER THE GREAT LAKES... AND THIS ACCOMPANYING
SURFACE COLD FRONT WILL APPROACH NC FROM THE NNW ON FRIDAY. ONCE
AGAIN... VERY LITTLE MOISTURE IS AVAILABLE AHEAD OF AND ALONG THE
FRONT AND LIFT WILL BE WEAK... SO EXPECT NO MORE THAN ISOLATED
SHOWERS AT BEST. TEMPS SHOULD BOUNCE BACK UP TO NEAR NORMAL AHEAD OF
THE FRONT FRIDAY. YET ANOTHER COOL HIGH BUILDS IN BEHIND THE FRONT
FROM THE NORTH... ITS CENTER MOVING FROM OVER SW MI TO OFF THE
NJ/DELMARVA COAST FROM FRIDAY EVENING THROUGH SATURDAY AS IT RIDGES
SOUTHWARD THROUGH CENTRAL NC. EXPECT A SLIGHT COOLDOWN OF AROUND A
CATEGORY FOR SATURDAY... WITH CONTINUED DRY WEATHER. -GIH

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 740 AM SUNDAY...

A SMALL CLUSTER OF SHOWERS AND STORMS HAS DEVELOPED OVER
SOUTHWESTERN NC AND IS MOVING RELATIVELY QUICKLY TO THE EAST ALONG A
STALLED OUT COLD FRONT NEAR THE NC/SC BORDER.  BRIEF HEAVY RAIN AND
A GUST TO AROUND 30KT WITH THE HEAVIEST SHOWERS.  NORTH OF THE
FRONT...CEILINGS ARE GENERALLY MVFR WITH SOME IFR CONDITIONS
REPORTED AT KGSO/KINT.  THESE LOWER CEILINGS WILL PERSIST AT
KINT/KGSO/KRDU/KRWI THROUGH THIS AFTERNOON...WITH SOME SCATTERING
AND IMPROVEMENT POSSIBLE AT KFAY IS THE FRONT LIFTS BACK TO THE
NORTH OF THE TERMINAL...AS RECENT MODEL RUNS SUGGEST.

DRIER AIR IS EXPECTED TO FILTER INTO THE ARE THIS EVENING AND
OVERNIGHT...LEADING TO A TEMPORARY IMPROVEMENT OF CEILINGS TO MVFR
OR VFR.  HOWEVER...ANOTHER DISTURBANCE ALOFT IS EXPECTED TO
IMPACT THE AREA MONDAY...WITH WIDESPREAD MVFR/IFR CEILINGS TO
REDEVELOP.

OUTLOOK...
LOW CEILINGS WILL LIKELY CONTINUE THROUGH AT LEAST TUESDAY...WITH
IMPROVEMENT IN AVIATION CONDITIONS BY THE MIDDLE TO END OF THE WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...BLS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BLS
Hazardous weather outlook, Oct 7, 8:49 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
849 AM EDT SUN OCT 7 2012

NCZ085-086-088-089-081300-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
849 AM EDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A BAND OF SHOWERS AND THUNDERSTORMS WILL TRACK EAST THROUGH THE
SANDHILLS INTO THE COASTAL PLAIN BETWEEN 9 AM AND NOON...PRODUCING
BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING.
ALTHOUGH THE POTENTIAL IS LOW...AN ISOLATED SEVERE STORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND GUSTY WINDS UP TO 45 MPH CANNOT
BE RULED OUT...PRIMARILY IN CUMBERLAND AND SAMPSON COUNTIES PRIOR
TO NOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>011-021>028-038>043-073>078-083-084-081300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-
849 AM EDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Oct 7, 7:34 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 AM EDT SUN OCT 7 2012

NCZ007-021>024-038>040-073>076-083-084-071230-
ALAMANCE-ANSON-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-LEE-MONTGOMERY-
MOORE-ORANGE-PERSON-RANDOLPH-RICHMOND-STANLY-
734 AM EDT SUN OCT 7 2012

...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS THE WESTERN
PIEDMONT THROUGH 830 AM...

AT 728 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SUMMERFIELD TO 39 MILES
WEST OF MONROE...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... HIGH POINT...
GREENSBORO... BURLINGTON... UNION RIDGE... ASHEBORO... ALBEMARLE...
TROY... BADIN LAKE... ANSONVILLE... WADESBORO... SILER CITY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

WINDS GUSTS UP TO 25 TO 30 MPH HAVE BEEN REPORTED WITH THIS LINE OF
STORMS. PEOPLE IN THE PATH OF THESE SHOWERS AND STORMS CAN EXPECT
STRONG GUSTY NORTH WINDS... MODERATE TO HEAVY RAINFALL LASTING 45
MINUTES TO ONE HOUR AT ANY GIVEN LOCATION... AND OCCASIONAL
LIGHTNING. THESE STORMS WILL MOVE INTO THE TRIANGLE AREA AFTER 830
AM.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER.

&&

LAT...LON 3552 8019 3579 8048 3589 8037 3609 8052
      3626 8046 3625 7916 3654 7914 3655 7880
      3587 7902 3586 7891 3562 7899 3558 7892
      3527 7922 3518 7910 3521 7925 3506 7953
      3480 7969 3481 8032 3519 8029 3520 8051
TIME...MOT...LOC 1128Z 271DEG 34KT 3624 7984 3481 8114

HARTFIELD
Special weather statement, Oct 7, 7:58 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EDT SUN OCT 7 2012

NCZ073-074-083-084-071245-
ANSON-MONTGOMERY-RICHMOND-STANLY-
758 AM EDT SUN OCT 7 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 845 AM EDT...

AT 756 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF STANFIELD...OR ABOUT 8 MILES NORTH OF MONROE...
MOVING EAST AT 50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PEACHLAND...
POLKTON...ANSONVILLE...AND COVINGTON.

HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3521 8049 3533 8041 3533 7972 3483 7971
      3485 8031 3519 8029 3516 8035 3517 8038
      3516 8039 3516 8046 3517 8050 3520 8051
TIME...MOT...LOC 1156Z 269DEG 41KT 3511 8051

VINCENT
Special weather statement, Oct 7, 9:36 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT SUN OCT 7 2012

NCZ008>011-025>028-041>043-071430-
DURHAM-EDGECOMBE-FRANKLIN-GRANVILLE-HALIFAX-JOHNSTON-NASH-VANCE-WAKE-
WARREN-WILSON-
936 AM EDT SUN OCT 7 2012

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
MOVE ACROSS WAKE... GRANVILLE... FRANKLIN... WARREN... AND HALIFAX
COUNTIES THROUGH 1030 AM...

AT 931 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM APEX AND CARY TO RDU
INTERNATIONAL AIRPORT AND HENDERSON... MOVING EAST AT 40 MPH. VERY
HEAVY RAIN... OCCASIONAL LIGHTNING... AND GUSTY WIND TO 30 MPH WILL
ACCOMPANY THE LINE AS IT MOVES THROUGH.

AREAS IMPACTED INCLUDE... HOLLY SPRINGS... CARY... APEX...
RALEIGH... GARNER... WAKE FOREST... FALLS LAKE... LOUISBURG...
HENDERSON... WARRENTON... ROANOKE RAPIDS.

THE LINE WILL REACH NASH... JOHNSTON AND WILSON COUNTIES BEFORE 1030
AM.

&&

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7773
      3648 7765 3565 7770 3559 7777 3560 7890
      3578 7891 3655 7840 3655 7790
TIME...MOT...LOC 1331Z 268DEG 35KT 3571 7880

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:34 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Forsyth, Guilford and 8 more56 min
Oct 7, 7:58 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly47 min
Oct 7, 10:06 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Wake, Warren, Wilson44 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.